How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Doctor
Category: Medical
Satisfied Customers: 2253
Experience:  MBBS; MD
4079050
Type Your Medical Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

How do I get OFF of Cymgen (60MG)- I don't WANT to take it

This answer was rated:

How do I get OFF of Cymgen (60MG)- I don't WANT to take it any more. I was put onto Cymbalta years ago for treatment of Fibromialgia - I have tried to take 1 every second day but it makes me feel terrible - PLEASE HELP!!
Hello Madam,

Cymgen (Cymbalta) just like any other antidepressant should be slowly taper down to avoid discontinuation / withdrawal symptoms. Rapid discontinuation like the one you are trying may result in withdrawal symptoms.

I am suggesting you a tapering schedule about which you can discuss with your doctor and then you can try to taper down Cymgen under his or her supervision.

A patient who is taking 60 mg Cymbalta and want to discontinue it can try the following tapering schedule - Cymbalta is available as 20,40,60 mg Capsule / Tablets (Not very sure about South Africa).

Reduce the 60 Cymbalta dose by 20 mg and start taking 40 mg per day for 5-7 days followed by another 20 mg reduction in dose and start taking 20 mg per day for next 5 -7 days followed by start taking 20 mg every alternate day for next 4-5 days and then discontinuation.

This slow method of tapering should help in avoiding discontinuation / withdrawal symptoms.

If still a patient start experiencing the withdrawal symptoms while trying the above method, a simple strategy to control it is to restart the previous tolerable dose and then start tapering down at a much slower rate.

I hope this helps,

Kind regards

Vikas


Please do not rate my answer if your question is not yet fully answered.You can simply ask further by using REPLY button and I will get back to you. If you are satisfied with my answer please rate one of the positive ratings (3,4,5) as this is the only way how we are compensated for our time and expertise.
Customer: replied 5 years ago.

Unfortunately it is only available in 60 and 30mg - Woulod it be better to go "down" to 30mg packet. My take on this is, if I take 1 x 60mg every second day it is the same as 1 x 30mg daily?

Regards

Elize

Thanks for your reply Elize.

In that case, a better strategy could be to ask your doctor to shift you to 30 mg directly, take it for 5- 7 days followed by start taking it every alternate day for next 4-6 days and then 30 mg after every 2nd day for next 4-6 days followed by discontinuation.

Taking 60 mg capsule every alternate day may result in withdrawal as 60 mg is a high dose.

Kind regards

Vikas


Please do not rate my answer if your question is not yet fully answered.You can simply ask further by using REPLY button and I will get back to you. If you are satisfied with my answer please rate one of the positive ratings (3,4,5) as this is the only way how we are compensated for our time and expertise.
Dr. Vikas and 4 other Medical Specialists are ready to help you